Alert archive / Wisconsin / Tornado Warnings in 1999
Tornado Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jun 5, 1999, 7:00 PM CDT for Oneida County, Wisconsin. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 5, 1999, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 174 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:15 PM CDT | Thunderstorm Wind 60 | Rhinelander, WI | |
| Jun 5, 7:25 PM CDT | Hail 1 | Rhinelander, WI | |
| Jun 5, 7:30 PM CDT | Hail 1.5 | Three Lakes, WI | |
| Jun 5, 7:32 PM CDT | Hail 2 | Three Lakes, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3997 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 060000 RRA TORGRB WIC085-060045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 700 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * TORNADO WARNING FOR... ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 745 PM CDT * AT 655 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD 15 MILES WEST OF RHINELANDER. THE PARENT SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 30 MPH. * THE STORM WILL BE NEAR... MCNAUGHTON AT 705 PM CDT SUGAR CAMP AT 730 PM CDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. JS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jun 5, 5:15 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 5, 5:15 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 515 PM CDT SAT JUN 5 1999 EXPLOSIVE TSTM DEVELOPMENT HAS OCCURRED IN THE PAST 1-2 HRS OVER ERN MN AND NW WI...BUT THE STORMS HAVE BEEN FAIRLY SLOW TO MOVE EAST. IN ADDITION...MUCH OF THE CU OVER E-C WI HAS DISSIPATED. THESE TRENDS SUGGEST TSTM THREAT IN E-C WI WILL HOLD OFF UNTIL AFTER MIDNIGHT. UPDATED ZFP TO ACCOUNT FOR THESE TRENDS. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 47 min |
| Jun 5, 7:34 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 61 min |
| Jun 5, 7:40 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 50 min |
| Jun 5, 8:02 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 63 min |
| Jun 6, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 61 min |
| Jun 6, 12:41 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 54 min |
| Jun 6, 1:25 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 45 min |
| Jun 6, 2:05 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 55 min |
| Jun 6, 3:03 AM CDT | Severe Thunderstorm Warning | GRB | Door | 42 min |
| Jun 6, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 47 min |
| Jun 6, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 64 min |
| Jun 6, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 49 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 63 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 63 min |
| Jun 6, 5:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 62 min |
| Jun 6, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 64 min |
| Jun 6, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 61 min |
| Jun 6, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 47 min |
| Jun 6, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 63 min |
| Jun 6, 6:09 PM CDT | Severe Thunderstorm Warning | GRB | Door | 66 min |
Nearby
Tornado Warnings in Wisconsin, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.